MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNKN NON-ABSORBABLE SUTURE AND TAPE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

SMITH & NEPHEW, INC. UNKN NON-ABSORBABLE SUTURE AND TAPE; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number 7210914
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Post Operative Wound Infection (2446)
Date of Event 05/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).Article cite: terra, b.B., ejnisman, b., belangero, p.S., figueiredo, e., de nadai, a., ton, a., & cohen, m.(2019).Arthroscopic treatment of first-time shoulder dislocations in younger athletes.Orthopaedic journal of sports medicine, 7(5), 2325967119844352.Https://doi.Org/10.1177/2325967119844352.
 
Event or Problem Description
It was reported that on literature review "arthroscopic treatment of first-time shoulder dislocations in younger athletes", one patient had a superficial infection after a arthroscopic procedure using a ultrabraid suture.The event was treated with first-generation cephalosporin for 7 days.No further information is available.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.Insufficient product identification information was provided and thus a complaint history review could not be conducted.Insufficient product identification information was provided, and thus, an instruction for use review could not be conducted.Insufficient product identification information was provided and thus a risk management review could not be conducted.A clinical review states the literature article was reviewed.The images provided in the article have been interpreted within the text; therefore, no further analysis of the images is required.Without clinically relevant patient-specific supporting documentation, a thorough medical investigation could not be performed.The root cause of the infection and/or patient outcome beyond that which was documented in the article could not be confirmed nor concluded; therefore, no further medical assessment is warranted at this time.Should additional medical information be provided this complaint will be re-assessed.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.The literature article was reviewed.The images provided in the article have been interpreted within the text; therefore, no further analysis of the images is required.Without clinically relevant patient-specific supporting documentation, a thorough medical investigation could not be performed.The root cause of the infection and/or patient outcome beyond that which was documented in the article could not be confirmed nor concluded; therefore, no further medical assessment is warranted at this time.Should additional medical information be provided this complaint will be re-assessed.The literature article was reviewed.The images provided in the article have been interpreted within the text; therefore, no further analysis of the images is required.Without clinically relevant patient-specific supporting documentation, a thorough medical investigation could not be performed.The root cause of the infection and/or patient outcome beyond that which was documented in the article could not be confirmed nor concluded; therefore, no further medical assessment is warranted at this time.Should additional medical information be provided this complaint will be re-assessed.

Brand Name
UNKN NON-ABSORBABLE SUTURE AND TAPE
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12894589
Report Number1643264-2021-02442
Device Sequence Number20339898
Product Code GAT
UDI-Device Identifier03596010511942
UDI-Public03596010511942
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K041216
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7210914
Device Catalogue NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2021
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date11/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown